Texas, 2015Flash Flood and Damaging Winds in Texas, May 23, 2015
May 23, 2015 · NWS MAF · 12 events in 7 counties and zones
An upper trough was slowly moving into the region from the west. Disturbances within southwest winds aloft allowed for upper level lift to move over West Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough was slowly moving into the region from the west. Disturbances within southwest winds aloft allowed for upper level lift to move over West Texas. Southerly surface winds maintained a high moisture content. Strong surface heating with ample instability and shear lead to thunderstorms across the Trans Pecos and Permian Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 23, 2:07 PM CST, 53 minutes earlier.
Area forecast discussion, May 23, 2:07 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT Sat May 23 2015
.UPDATE...
Update for Tornado Watch number 196 until 24/02Z.
&&
.PREV DISCUSSION... /ISSUED 109 PM CDT Sat May 23 2015/
DISCUSSION...
Thunderstorms have developed over the Big Bend region this morning,
with additional storms beginning to form in and near the Davis
Mountains early this afternoon. Some of these storms are expected
to become severe, in addition to producing locally heavy rainfall.
Later this afternoon and tonight, expect thunderstorms to become
more widespread, especially over the Trans Pecos, Permian Basin
and into the Western Low Rolling Plains and Lower Trans Pecos.
Severe storms will be possible in these areas, but the threat of
heavy rainfall and flash flooding will be most pronounced in these
areas.
A large upper low will gradually translate northeastward into
Colorado overnight while a shortwave trough at the base of this
upper low moves over the region. Height falls associated with the
upper low/southern shortwave trough will serve to keep low level
moisture over west Texas through tonight, and along with appreciable
mid and upper level moisture keep PWats at 1-1.5 inches, or 1-2
standard deviations above normal. As synoptic scale lift increases
over the area later this afternoon/tonight, the RRQ of an upper jet
will provide ventilation for convection which should allow
thunderstorms to flourish along and east of a surface trough/dryline
as it moves east over the area tonight. SBCAPE of 1000-1500 J/kg
will provide fuel for thunderstorm development, while 0 to 6Km shear
of 40-50Kt and marginal mid level lapse rates near 7 C/Km will
likely yield storms producing large hail, damaging winds, a tornado
or two, and heavy rainfall. The severe threat will continue after
sunset, thanks in part to a low level jet increasing over the region
along with favorable divergence aloft. These features will also
enhance the threat of heavy rainfall into the late night hours. A
secondary round of convection, or training of cells may also occur,
especially over the eastern most counties of the forecast area.
Therefore, will extend the current Flash Flood Watch (FFA) until
24/12Z. The converse is expected for the western most counties
included in the FFA, namely Gaines, Andrews, Winkler and Ward.
Think convection will be too sparse this afternoon and evening for
widespread heavy rainfall, so will trim these counties from the
watch.
After the shortwave trough moves by early Sunday morning, think
Sunday will be fairly quiescent, but just a bit breezy with a
drying southwesterly winds and temperatures rising to near normal.
However, a shortwave trough rounding the back and southern side of
the departing upper low will head toward the region, with
height/surface pressure falls drawing moisture back into the area
and a surface trough/dryline sharpening over the area on Monday.
Will keep a chance of thunderstorms in the forecast, mainly over the
eastern half of the CWA. Some of these storms could be strong, if
not severe, as instability, shear and lapse rates will be
favorable. But the timing of the shortwave trough may be such that
convection starts early in the day, which could temper the severity
of storms. Fairly weak westerly flow aloft, or weak upper ridging,
will then prevail over the region Tuesday into Wednesday which
portends dry and seasonably warm temperatures. However, another
upper trough will take shape over the western ConUS, head east and
give the region another chance of rain from Wednesday night through
Friday. Temperatures look to be seasonably warm during this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 60 83 56 85 / 50 10 10 20
BIG SPRING TX 61 86 62 86 / 70 20 10 40
CARLSBAD NM 50 86 53 86 / 20 0 0 10
DRYDEN TX 63 91 65 90 / 60 10 10 30
FORT STOCKTON TX 57 88 59 88 / 50 10 10 20
GUADALUPE PASS TX 51 77 55 80 / 20 0 0 10
HOBBS NM 53 80 51 82 / 30 10 0 10
MARFA TX 47 80 43 82 / 30 0 0 10
MIDLAND INTL AIRPORT TX 62 86 61 87 / 50 10 10 30
ODESSA TX 62 85 61 86 / 50 10 10 20
WINK TX 58 88 55 89 / 40 10 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH through Sunday morning FOR THE FOLLOWING
ZONES... Borden...Crane...Dawson...Ector...Glasscock...
Howard...Martin...Midland...Mitchell...Pecos...Reagan...
Scurry...Terrell...Upton.
&&
99/99
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 23, 12:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT SAT MAY 23 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
115 PM CDT SAT MAY 23 2015 /1215 PM MDT SAT MAY 23 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THE EMPHASIS FOR STORMS WILL BE ACROSS THE EASTERN AND FAR SOUTHERN
AREAS WHERE SEVERE STORMS AND HEAVY RAIN WILL BE POSSIBLE. ALSO
THERE IS THE POTENTIAL FOR STRONG STORMS TO REFORM IN THE VICINITY
OF THE WESTERN PERMIAN BASIN LATE THIS AFTERNOON AND EARLY
EVENING.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS INCLUDING THE POTENTIAL FOR A BRIEF TORNADO.
A FLASH FLOOD WATCH IS EFFECT TODAY AND TONIGHT FOR MOST OF THE
PERMIAN BASIN... THE WESTERN LOW ROLLING PLAINS...AND THE LOWER
TRANS PECOS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY IN THE
EASTERN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 23, 1:21 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT SAT MAY 23 2015
NMZ034-TXZ050-059-060-067-231945-
LOVING-WARD-WINKLER-ANDREWS-SOUTHERN LEA COUNTY-
221 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN LOVING...NORTHWESTERN WARD...SOUTHEASTERN LEA...SOUTHWESTERN
ANDREWS AND WINKLER COUNTIES UNTIL 245 PM CDT/145 PM MDT/...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP NICKEL-SIZE AND
WIND GUSTS UP TO 50 MPH WERE LOCATED 9 MILES WEST OF WINKLER COUNTY
AIRPORT AT 220 PM CDT/120 PM MDT/...MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3228 10319 3202 10280 3193 10280 3157 10335
3173 10356
TIME...MOT...LOC 1920Z 225DEG 37KT 3178 10334Special weather statement, May 23, 1:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT SAT MAY 23 2015
TXZ058-067-075-232045-
PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
244 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN PECOS...SOUTHEASTERN REEVES AND WARD COUNTIES UNTIL 345
PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF VERHALEN AT
243 PM CDT...MOVING NORTHEAST AT 45 MPH. ADDITIONAL STRONG
THUNDERSTORMS ACROSS REEVES COUNTY WERE MOVING NORTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL HAIL AND STRONG WINDS TO 50 MPH...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3158 10334 3165 10322 3164 10278 3132 10278
3080 10351 3095 10373
TIME...MOT...LOC 1943Z 221DEG 37KT 3105 10344Special weather statement, May 23, 2:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT SAT MAY 23 2015
TXZ060-061-067-068-232115-
ECTOR-CRANE-WARD-WINKLER-
325 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN WARD...NORTHWESTERN CRANE...SOUTHEASTERN WINKLER AND
SOUTHWESTERN ECTOR COUNTIES UNTIL 415 PM CDT...
A STRONG THUNDERSTORM CAPABLE OF SMALL HAIL UP TO NICKEL-SIZE AND
WIND GUSTS UP TO 50 MPH WAS LOCATED 7 MILES NORTH OF WICKETT AT 324
PM CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3195 10270 3162 10242 3154 10264 3146 10299
3169 10315
TIME...MOT...LOC 2024Z 245DEG 22KT 3167 10303Special weather statement, May 23, 2:31 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 PM CDT SAT MAY 23 2015
TXZ074-080-081-232100-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
331 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 400 PM
CDT...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF HAIL UP NICKEL-SIZE AND
GUSTY WINDS UP TO 50 MPH WAS LOCATED 30 MILES SOUTHWEST OF PAISANO
PASS AT 331 PM CDT...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3033 10378 2972 10338 2963 10396 3010 10419
TIME...MOT...LOC 2031Z 257DEG 32KT 3011 10407 2972 10384
Special weather statement, May 23, 2:38 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT SAT MAY 23 2015
TXZ050-060-061-232115-
ECTOR-WINKLER-ANDREWS-
338 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN WINKLER...NORTHERN ECTOR AND SOUTH
CENTRAL ANDREWS COUNTIES UNTIL 415 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES WEST OF
GOLDSMITH AT 338 PM CDT...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3218 10230 3200 10238 3192 10257 3195 10271
3189 10284 3182 10295 3224 10273
TIME...MOT...LOC 2038Z 219DEG 27KT 3201 10269Event by event
8 thunderstorm wind, 2 heavy rain, 1 funnel cloud, 1 flash flood. Local standard time, as filed.
Heavy Rain, Brewster
- When
- May 23, 3:00 PM CST to 3:10 PM CST
- Where
- Brewster County, 7 mi WNW of Alpine
- Reported by
- COOP Observer
- Coordinates
- 30.409, -103.778
Heavy rain fell near Alpine. A total of 0.10 to 0.24 inches was recorded over a period of ten minutes.
Thunderstorm Wind, Martin
- When
- May 23, 3:15 PM CST to 3:30 PM CST
- Where
- Martin County, 13 mi W of Tarzan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.300, -102.193
A thunderstorm moved across Martin County, and the public estimated a 50 to 60 mph wind gust between 415 and 430 pm CDT. No damage was reported.
Funnel Cloud, Ector
- When
- May 23, 3:15 PM CST to 3:18 PM CST
- Where
- Ector County, 2.41 mi ESE of Odessa Ector Co Arpt
- Reported by
- COOP Observer
- Coordinates
- 31.902, -102.345
A COOP observer reported that multiple funnels were developing over Odessa.
Thunderstorm Wind, Ector
- When
- May 23, 3:17 PM CST to 3:19 PM CST
- Where
- Ector County, 9 mi W of Odessa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.850, -102.523
A thunderstorm moved across Ector County and produced wind damage in West Odessa during the late afternoon hours. A storm survey was conducted during the evening of this damage. Portions of a corrugated roof were lifted off a mobile home and damaged another mobile home across the street. Based on the survey, it was determined that the damage was caused by straight-line winds. It was estimated that the wind speed was approximately 60 to 70 mph. The cost of damage is a very rough estimate.
Thunderstorm Wind, Ector
- When
- May 23, 3:30 PM CST to 3:31 PM CST
- Where
- Ector County, 6 mi W of Odessa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.850, -102.472
A thunderstorm moved across Ector County and produced wind damage just west of Odessa. The wind caused a mobile home to turn over on its side. The cost of damage is a very rough estimate.
Thunderstorm Wind, Midland
- When
- May 23, 3:34 PM CST to 3:35 PM CST
- Where
- Midland County, 4 mi S of (Maf) Midland Intl
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.872, -102.200
A thunderstorm moved across Midland County and produced an estimated 60 mph wind gust about four miles south of Midland International Airport. No damage was reported.
Thunderstorm Wind, Pecos
- When
- May 23, 3:45 PM CST to 3:46 PM CST
- Where
- Pecos County, 1 mi W of Ft Stockton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 30.880, -102.887
A thunderstorm moved across Pecos County and a trained spotter estimated 60 mph winds which caused roof and structural damage to a home about one mile west of Fort Stockton. The cost of damage is a very rough estimate.
Thunderstorm Wind, Dawson
- When
- May 23, 3:46 PM CST to 3:47 PM CST
- Where
- Dawson County, Lamesa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.730, -101.950
A thunderstorm moved across Dawson County and local law enforcement estimated 60 mph wind gusts in Lamesa. No damage was reported.
Heavy Rain, Midland
- When
- May 23, 3:56 PM CST to 4:06 PM CST
- Where
- Midland County, 4.69 mi W of Midland
- Reported by
- NWS Employee
- Coordinates
- 32.012, -102.159
Heavy rain fell across Midland. In a time period of 10 minutes, 0.10 to 0.24 inches of rain were recorded. The rainfall rate was 1.08 inches per hour.
Thunderstorm Wind, Pecos
- When
- May 23, 4:04 PM CST
- Where
- Pecos County, 2 mi NW of Ft Stockton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.901, -102.894
A thunderstorm moved across Pecos County, and the Fort Stockton/Pecos County Airport measured a 58 mph wind gust. No damage was reported.
Thunderstorm Wind, Ward
- When
- May 23, 4:30 PM CST to 4:31 PM CST
- Where
- Ward County, Grandfalls
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.330, -102.870
A thunderstorm moved across Ward County, and the public estimated that 50 to 60 mph winds shook their mobile home violently. No damage was reported.
Flash Flood, Midland
- When
- May 23, 7:00 PM CST to 8:30 PM CST
- Where
- Midland County, 1.91 mi S of Midland to 1.86 mi S of Midland
- Cause
- Heavy Rain
- Property damage
- $200
- Reported by
- NWS Employee
- Coordinates
- 31.973, -102.078
Heavy rain moved across Midland County and produced flash flooding on the south side of Midland. An NWS employee reported water to be six inches deep running over the intersection of the service road at Highway 349 and Interstate 20. No damage was reported so the cost of damage is a very rough estimate.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 23 to 24, 201514 deaths · $220 million · EF1 · 50 events
- Tornadoes and Flash Flooding in Texas, May 23 to 28, 20156 deaths · 9 injured · $38 million · EF2 · 111 events
- Tornado and Flash Flooding in Oklahoma, May 23 to 24, 20154 deaths · $105,000 · EF0 · 70 events
- Rip Currents in Florida, May 23 to 25, 20154 deaths · 7 injured · 4 events
- Tornadoes and Flash Flooding in Oklahoma, May 23 to 24, 2015$4.2 million · EF1 · 81 events
- Rip Current in Florida, May 23, 20151 death · 1 event
- Rip Current in South Carolina, May 23, 20151 death · 1 event
- Tornado and Flash Flooding in Texas, May 23 to 24, 2015$995,000 · EF1 · 10 events
- Flash Flood and Flood in Colorado, May 23 to 24, 2015$185,000 · 2 events
- Hail and Damaging Winds in Louisiana, May 23 to 27, 2015$14,000 · 50 kt wind · 9 events
- Lightning Strike in Florida, May 23, 2015$20,000 · 1 event
- Flash Flooding and Flooding in Kansas, May 23 to 24, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576379, 576320, 576386, 576310, 576302, 576214, 576234, 576220, 576365, 576245, 576257, 576295.